Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Was prescribed Novo-Clindamycin for recurring abscess. Now abscess has returned. Can it be effective?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have a script for Novo-Clindamycin 300 Mg (Clindamycin HCL) that was given to me by my dentist in Mar of 2010 for a recurring abscess. I can't get into my dentist for a week and abscess has returned, keeping me up at night. Will these older pills still be effective?
Posted Wed, 2 Oct 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 43 minutes later
Brief Answer:
Should be effective; but better to XXXXXXX doctor

Detailed Answer:
Hello and welcome.

Thank you for writing in.

I can understand how this can be frustrating. I would like to start by saying that clindamycin is an antibiotic and will surely be effective in treating the abscess that has recurred, as long as you are still susceptible to it.

But, I should add that all medications have their side effects, and using any such medications without being under the supervision of a doctor can at times, prove to be harmful. But if I were your doctor, I would allow you to take the same antibiotic, but would prefer to do so only after a physical examination or under my supervision.

I hope I have explained all aspects of taking this medication to you. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor